Many thanks for your reply. I live in Skechers, I have five different pairs including a pair of winter boots that I alternate between. Unfortunately they don't seem to help much for me. The thought of wearing anything without a cushioned sole is unbearable. I haven't tried the cashmere socks though!
I have a cream called Dermacool from my GP. It's basically acqueous cream with menthol. It provides great short term relief for my symptoms.
Think this is something I'm just going to have to learn to live with.
Thanks for your advice.
Not sure if anyone if still following this post? Just an update. Blood tests came back with very low Vitamin B12, Folate deficiency and low Vitamin D (I live in Scotland!). I was pleased that the diabetes and thyroid came back normal but was actually quite pleased when my onc told me that I had a vitamin B12 deficiency as it meant that there was something to treat. He said that my neuropathy had most likely been caused by chemo but could have been exacerbated by the B12 deficiency.
I had the loading dose of 5 vitamin B12 injections within 2 weeks and have been taking vitamin D3 and folic acid orally daily. I was really hoping that my red painful feet and fingers would improve after the B12 injections but sadly they are not one bit better and I had my last one on the 7th December,
See oncologist again in February but it's looking like I'm going to be stuck with this.
Jay68, how are you doing?
Thanks so much for the update - I'm really interested to hear how things go for you as I really do feel very similar to the way you describe.
I have been tested for diabetes and thyroid following treatments. Thankfully the diabetes was clear, however, the thyroid has come back as totally underactive. They also ran a further blood test; thyroid/immunology - which came back positive. I think this means my immune system has attacked my thyroid hence the underactive diagnosis. I have been put on thyroxine meds which have helped enormously with the fatigue/energy problems. Unfortunately it hasn't improved the numbness and discomfort in my foot!
I have referred to an Endroconologist in January - regards the thyroid.
The foot continues to be painful - I will be discussing with my GP at my next appointment in November and hopefully get a referral to physio, however, I will mention what your onc has suggested.
Good luck and let us know how you get on.
Firstly, thank you for your replies and sharing your experiences.
I have seen my oncologist who said he doesn't think it is palmer plantar syndrome/hand foot syndrome but probably neuropathy. However, he has ordered more bloods which include checking sugar levels (diabetes), thryoid function, vitamin D, B6 & B12 deficiency and ESR (which I think is some kind of inflamatory marker?) to rule out any other possible causes. He has also referred me to the hospital's occupational therapy department where they deal with long term chemo induced neuropathy.
Things haven't improved regarding my feet and hands and I've also got some digestive problems which I have been getting on and off for the past six months. It's a feeling of being bloated/full and an indigestion like pain in my chest. It's all starting to get me down to be honest.
I see my onc again on the 14th November so will update again then, in the meantime I hope your own symptoms are improving.
I was diagnosed in April 2016 with Grade 3 HER+ Breast cancer. I had lumpectomy (clear margins), chemotherapy, radiotherapy and 18 herceptin treatments.
My last docetaxel was cancelled due to the soles of my feet being bright red and numbness in the soles of my feet and numbness in my fingers. This is was in September 2016 so almost 2 years ago exactly.
I used diprobased on my feet and the redness eventually went away. The numbness has never gone away but has been manageable. Some days I barely noticed it.
Three weeks ago the soles of my feet have become bright red again and the numbness in my feet and fingers is now worse than it was when I was on chemo. So far I've tried diprobase, aveeno, flexitol and am now using Udderly Smooth udder cream but nothing is helping, it's actually getting worse. Next thing is steriod cream from GP but he wanted me to try the udder cream first. See Onc at end of month as liver enzymes have been elevated since April 2017 (jumping about not steadily increasing). Had nuclear bone scan and ultrasound liver scan earlier in the year which both came back clear.
I'm a bit scared that this has flared up so badly after two years. Has anyone else experienced anything similar?